We investigate the relation of independence between varieties, as well as a generalisation of such which we call strict quasi-independence. Concerning the former notion, we specify a procedure for constructing an independent companion of a given solvable subvariety of a congruence modular variety; we show that joins of independent varieties inherit Mal'cev properties from the joinands; we investigate independence in 3- and 4-permutable varieties; we provide a more economical axiomatisation for the join of two independent varieties than the ones available in the literature. We also explore the latter notion, showing inter alia that joins of strictly quasi-independent varieties inherit the congruence extension property and the strong amalgamation property from the joinands, and conversely. An application section investigates independent varieties of Boolean algebras with operators (in particular, Akishev and Goldblatt's bounded monadic algebras) and of groups. In particular, a complete characterisation of independent varieties of groups is given
On independent varieties and some related notions / Kowalski, T.; Paoli, Francesco; Ledda, Antonio. - In: ALGEBRA UNIVERSALIS. - ISSN 0002-5240. - 70:2(2013), pp. 107-136.
|Titolo:||On independent varieties and some related notions|
|Data di pubblicazione:||2013|
|Citazione:||On independent varieties and some related notions / Kowalski, T.; Paoli, Francesco; Ledda, Antonio. - In: ALGEBRA UNIVERSALIS. - ISSN 0002-5240. - 70:2(2013), pp. 107-136.|
|Tipologia:||1.1 Articolo in rivista|